Alert archive / Arkansas / Flash Flood Warnings in 2008

Flash Flood Warning 95, NWS Tulsa, OK

June 16, 2008Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jun 16, 2008, 12:20 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 12:20 AM CDT (05:20 UTC)
Expired
Jun 16, 2008, 2:56 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

What was reported inside it

TimeReportWhereRemark
Jun 16, 12:25 AM CDTFLASH FLOODFort Smith, ARNUMEROUS CITY STREETS FLOODED
Jun 16, 12:30 AM CDTFLASH FLOODCharleston, ARNUMEROUS CITY STREETS FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 160521
FFWTSA
ARC033-047-131-161115-
/O.NEW.KTSA.FF.W.0095.080616T0520Z-080616T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1220 AM CDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST ARKANSAS
  FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
  SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS

* UNTIL 615 AM CDT

* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
INDICATED THUNDERSTORMS WITH HEAVY RAIN ACROSS THE WARNED AREA
...MOVING SOUTHEAST AT 19 MPH. RADAR INDICATES THAT 1 TO 3 INCHES 
OF RAIN  HAS ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE 
THROUGH 615 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...FERN...JENNY LIND...EXCELSIOR...MULBERRY...LAVACA...
  GREENWOOD...MIDLAND...HARTFORD...BLOOMER...CASS...BURNVILLE...
  HUNTINGTON...MANSFIELD...CHARLESTON...FORT CHAFFEE...WASHBURN...
  OZARK...BRANCH...WIEDERKEHR VILLAGE...ALTUS AND DENNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3538 9369 3537 9374 3539 9379 3531 9381
      3531 9391 3522 9392 3523 9402 3514 9403
      3514 9413 3510 9415 3508 9422 3496 9423
      3495 9437 3493 9441 3575 9447 3574 9368
TIME...MOT...LOC 0520Z 303DEG 15KT 3544 9418

$$
1 follow-up statement
000 
WGUS74 KTSA 160756
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 AM CDT MON JUN 16 2008

ARC033-047-131-160807-
/O.CAN.KTSA.FF.W.0095.000000T0000Z-080616T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SEBASTIAN AR-CRAWFORD AR-FRANKLIN AR-
257 AM CDT MON JUN 16 2008

...THE FLASH FLOOD WARNING FOR FRANKLIN...CRAWFORD AND SEBASTIAN
COUNTIES IS CANCELLED...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3538 9369 3537 9374 3539 9379 3531 9381
      3531 9391 3522 9392 3523 9402 3514 9403
      3514 9413 3510 9415 3508 9422 3496 9423
      3495 9437 3493 9441 3575 9447 3574 9368
TIME...MOT...LOC 0757Z 303DEG 15KT 3508 9351

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:02 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 15, 9:02 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN JUN 15 2008

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY ASSOCIATED WITH THE THUNDERSTORM
COMPLEX THAT ROLLED ACROSS PORTIONS OF MISSOURI
EARLIER TODAY. THIS BOUNDARY EXTENDS ACROSS NORTHERN
ARKANSAS ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO
SOUTHEASTERN KANSAS. THESE THUNDERSTORMS WILL CONTINUE
TO MOVE TO THE SOUTH INTO THE MORE FAVORABLE AIRMASS.
LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
POSSIBLE THESE STORMS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHERN KANSAS AND NORTHERN OKLAHOMA TONIGHT AS THE LOW
LEVEL JET INCREASES TO NEAR 45 KNOTS. THESE THUNDERSTORMS
ARE EXPECTED TO FORM INTO A THUNDERSTORM COMPLEX AND MOVE
ACROSS THE AREA AS WELL. LARGE HAIL AND GUSTY WINDS WILL ALSO
BE A CONCERN WITH THESE STORMS.

HEAVY RAIN IS ALSO ANTICIPATED WITH 2 TO 4 INCHES OF
RAIN POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  86  66  83 /  80  50  30  50
FSM   68  88  66  85 /  90  40  40  50
MLC   69  89  68  84 /  40  30  40  40
BVO   66  84  63  83 /  90  50  30  50
FYV   64  82  60  80 /  90  50  40  40
BYV   63  80  60  79 /  90  50  40  20
MKO   68  87  66  82 /  70  40  30  50
MIO   64  82  61  81 /  90  50  20  30
F10   68  88  67  82 /  60  40  40  50
HHW   71  91  69  86 /  30  30  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....10

In the hours before

Local storm report, Jun 15, 11:19 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     2 S VAN BUREN           35.41N 94.35W
06/15/2008                   SEBASTIAN          AR   COUNTY OFFICIAL

            TREE DOWN ON I540

&&

PBS
Local storm report, Jun 15, 11:22 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
06/15/2008                   SEBASTIAN          AR   BROADCAST MEDIA

            POWER LINES DOWN...SPARKING OVER GAS METER...SMELL OF GAS

1121 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
06/15/2008  M70 MPH          SEBASTIAN          AR   ASOS

&&

PBS
Local storm report, Jun 15, 11:32 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TSTM WND GST     PANAMA                  35.17N 94.67W
06/15/2008  E60 MPH          LE FLORE           OK   EMERGENCY MNGR

1126 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
06/15/2008                   SEBASTIAN          AR   BROADCAST MEDIA

            SMALL HOUSE PICKED UP AND BLOWN ACROSS STREET IN NORTH
            FORT SMITH.

&&

PBS
Local storm report, Jun 15, 11:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
06/15/2008                   SEBASTIAN          AR   BROADCAST MEDIA

            UTILITY TRAILERS FROM HOME DEPOT BLOWN ONTO PHOENIX AVE.,
            JUST NORTHWEST OF AIRPORT.

&&

PBS
Local storm report, Jun 15, 11:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1155 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     CHARLESTON              35.30N 94.04W
06/15/2008                   FRANKLIN           AR   AMATEUR RADIO

            TREES AND POWER LINES DOWN-MUCH OF CITY WITHOUT POWER

&&

PBS
Local storm report, Jun 15, 11:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     HAIL             CLAREMORE               36.31N 95.62W
06/15/2008  E1.00 INCH       ROGERS             OK   AMATEUR RADIO

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:10 PM CDTSevere Thunderstorm WarningTSACarroll65 min
Jun 15, 7:27 PM CDTSpecial Weather StatementTSACarroll33 min
Jun 15, 7:32 PM CDTSpecial Weather StatementTSABenton28 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningTSABenton80 min
Jun 15, 8:04 PM CDTSevere Thunderstorm WarningTSACarroll, Madison41 min
Jun 15, 8:14 PM CDTSpecial Weather StatementTSACarroll31 min
Jun 15, 8:49 PM CDTSpecial Weather StatementTSABenton, Madison56 min
Jun 15, 8:52 PM CDTSevere Thunderstorm WarningTSABenton, Washington53 min
Jun 15, 8:59 PM CDTSevere Thunderstorm WarningTSAMadison38 min
Jun 15, 9:07 PM CDTSevere Thunderstorm WarningTSAMadison, Washington38 min
Jun 15, 9:34 PM CDTSevere Thunderstorm WarningTSAWashington41 min
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningTSACrawford, Washington54 min
Jun 15, 10:08 PM CDTSevere Thunderstorm WarningTSAWashington37 min
Jun 15, 10:29 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian46 min
Jun 15, 10:54 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian66 min
Jun 15, 11:11 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian34 min
Jun 15, 11:54 PM CDTSevere Thunderstorm WarningTSAFranklin, Sebastian66 min
Jun 16, 12:58 AM CDTSpecial Weather StatementTSAPolk47 min
Jun 16, 8:55 AM CDTRiver Flood WarningTSACrawford, Sebastian48 hr

Nearby

Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.